Journal of Algebraic Geometry

Journal of Algebraic Geometry

Online ISSN 1534-7486; Print ISSN 1056-3911

   
 

 

The Multiplicity Polar Theorem and isolated singularities


Author: Terence Gaffney
Journal: J. Algebraic Geom. 18 (2009), 547-574
Published electronically: November 17, 2008
MathSciNet review: 2496457
Full-text PDF

Abstract | References | Additional Information

Abstract: We show how the Multiplicity Polar Theorem can be used to calculate invariants which describe an ``isolated singularity''. Examples include the defect of a function, which is related to the Euler obstruction, the index of a differential form, the dimension of the space of vanishing cycles of a sheaf of D-modules $ M$ relative to a function $ f$ at 0, and a formula for the relative cohomology of the Milnor fiber of $ f$ where $ f$ has an isolated singularity on a complex analytic set with possibly non-isolated singularities. We apply the result on the defect to refine previous work on the $ \mathrm{A}_f$ condition.


References [Enhancements On Off] (What's this?)


Additional Information

Terence Gaffney
Affiliation: Department of Mathematics, 567 Lake Hall, Northeastern University, Boston, Massachusetts 02115
Address at time of publication: MSRI, 17 Gauss Way, Berkeley, California 94720-5070
Email: gaff@neu.edu

DOI: https://doi.org/10.1090/S1056-3911-08-00516-X
Received by editor(s): April 26, 2007
Received by editor(s) in revised form: January 11, 2008
Published electronically: November 17, 2008
Article copyright: © Copyright 2008 American Mathematical Society

Journal of Algebraic Geometry
The Journal of Algebraic Geometry
is sponsored by the Department of Mathematical Sciences
of Tsinghua University
and is distributed by the American Mathematical Society
for University Press, Inc.
Online ISSN 1534-7486; Print ISSN 1056-3911
© 2016 University Press, Inc.
Comments: jag-query@ams.org
AMS Website